Retin A Gave Me More Dark Spots & Enlarged Pores - Toronto, Canada

I have very sensitive skin & maybe rosacea. I...

I have very sensitive skin & maybe rosacea. I also have melasma. I tried Skin Medica brightening treatment ( cleanser, lytera brigthening lotion & retin A - 0.5 %) it has been 3 months now & my skin looks worst: more dark spots, enlarged pores on my nose & cheeks, peeling, redness, rashes, roughness, even dark spots on my forehead, which I never did before. And I only used Retin A twice a week, b/c It gave me a lot of irritation.
Esthetician

Was this review helpful?

Comments (4)

I tried retin a with azelic acid and hydrocortisone (I mixed it myself in tiny,equal amounts) before I was using vit c serum mixed with azelic acid and hydrocortisone and it was fine. As soon as I added the retin a, my very mild melasma became very dark! I stopped right away and things lightened up again with the previous treatment method i was using.
  • Reply
Retinol is an irritant- its purpose is to rejuvenate and resurface the skin. You're experiencing dramatic effects to the product because of your skin's inherent reactivity being high- use it as seldom as necessary until your skin becomes more acclimated to it, when you can use it a bit more.
  • Reply
Are you wearing sunscreen?  I know retin-a makes your skin much more sensitive to the sun, so you might be experiencing a reaction.  Have you talked to the doctor who prescribed you the retin-a about it?
  • Reply
Thanks. Yes, I am wearing sunscreen & have been avoiding the sun. I
  • Reply